Oklahoma, 2007

Hail and Damaging Wind in Oklahoma, April 30, 2007

April 30, 2007 · NWS TSA · 5 events in 4 counties and zones

Thunderstorms developed in a moderately unstable air mass ahead of an approaching upper level low pressure system. Low level wind shear was marginal so the thunderstorms were not well organized.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed in a moderately unstable air mass ahead of an approaching upper level low pressure system. Low level wind shear was marginal so the thunderstorms were not well organized. The strongest storms were able to produce brief periods of large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 2:29 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 30, 2:29 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT MON APR 30 2007

.DISCUSSION...
A MCV IS FUELING STORMS ON THE WESTERN EDGE OF THE FORECAST
AREA. EXPECT THE STORMS TO LAST AT LEAST UNTIL SUNSET WITH RAIN
A PRETTY GOOD BET AT TULSA LATE THIS AFTERNOON. PER SPC CAPE
AND SHEAR ARE HIGH ENOUGH FOR A FEW MULTICELL SEVERE STORMS.

MAIN UPPER LOW CAN BE SEEN IN WATER VAPOR OVER NORTHWEST TEXAS.
THIS SYSTEM WILL SLOWLY WORK EAST NORTHEAST THE NEXT SEVERAL
DAYS.  DEEP MOISTURE WILL BE IN PLACE SO A DECENT RAIN EVENT
SHOULD OCCUR. MAY NEED A FLASH FLOOD WATCH AT SOME POINT THIS
WEEK.  HPCS EXCESSIVE RAIN GRAPHIC POINTS TO CHOCTAW AND
PUSHMATAHA COUNTIES LATER TONIGHT.  SINCE IT HAS NOT RAINED
THE LAST SEVERAL DAYS WILL FOREGO A WATCH FOR TONIGHT AT THIS
TIME.

EVENTUALLY A WAVE COMING FROM THE WEST WILL KICK THE UPPER
LOW OUT. THIS WILL OCCUR THURSDAY INTO FRIDAY.  AFTER THAT
A DEEPENING TROUGH WILL TAKE SHAPE OVER THE WESTERN
UNITED STATES.  THERE SHOULD BE A BREAK IN THE THE RAIN
THIS WEEKEND WITH STORM CHANCES RETURNING SUNDAY NIGHT.
THE UPPER TROUGH AND ITS ASSOCIATED BOUNDARY ARE PROGGED
TO COME OUT MONDAY.

TEMPERATURE FORECAST DID NOT STRAY FAR FROM MOS. TIMING OF
THE RAIN WILL BE A FACTOR KEEPING HIGHS FROM BEING TOO HIGH
AND LOWS FROM BEING TOO LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   63  75  63  73 /  80  80  80  70
FSM   63  77  64  74 /  60  60  80  80
MLC   64  73  63  74 /  80  60  80  60
BVO   61  74  62  73 /  80  80  80  70
FYV   60  75  60  70 /  60  60  80  80
BYV   62  75  61  71 /  50  60  70  90
MKO   63  71  63  72 /  80  60  80  80
MIO   63  77  62  74 /  70  60  80  80
F10   64  72  63  71 /  80  70  80  70
HHW   64  76  64  77 /  80  60  80  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...05
LONG TERM....17

ABBAS
Hazardous weather outlook, Apr 30, 11:45 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON APR 30 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT MON APR 30 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...LATE AFTERNOON OR EARLY EVENING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
AN UPPER LEVEL LOW WILL CONTINUE TO SLOWLY APPROACH OUR REGION TODAY
AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS
MUCH OF EASTERN OKLAHOMA LATE THIS AFTERNOON AND EARLY EVENING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...PRIMARILY ACROSS SOUTHEAST
OKLAHOMA. ALTHOUGH A FEW STORMS COULD BRIEFLY BECOME SEVERE LATE
THIS AFTERNOON...WEAK WIND FIELDS ALOFT WILL SQUELCH ANY ORGANIZED
SEVERE WEATHER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER LOW WILL CONTINUE MOVING SLOWLY OVER THE AREA TUESDAY
AND WEDNESDAY WITH A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS...INCLUDING LOCALLY HEAVY RAINFALL. A SECONDARY
UPPER LOW IS FORECAST TO MOVE INTO THE REGION BY THURSDAY WITH
THUNDERSTORM CHANCES REMAINING THROUGH THE WORK WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
FLOODING COULD BECOME MORE OF A CONCERN LATER THIS WEEK...ESPECIALLY
OVER AREAS THAT RECEIVE SIGNIFICANT RAINFALL TODAY AND TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 30, 2:17 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT MON APR 30 2007

OKZ054-059-302045-
OSAGE OK-PAWNEE OK-
317 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE AND EASTERN PAWNEE

AT 317 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS IN SOUTH CENTRAL PAWNEE COUNTY...MOVING NORTH AT 30
MPH. THE STRONGEST STORM WAS LOCATED NEAR JENNINGS.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...OSAGE...JENNINGS...TERLTON...HALLETT...MARAMEC...BLACKBURN.
..SKEDEE AND CLEVELAND.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 2:56 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT MON APR 30 2007

OKZ054-302145-
OSAGE OK-
356 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE

AT 356 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF PERSHING...MOVING NORTH AT 30 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF HOMINY...MOVING NORTH
AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...HOMINY...WYNONA...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...PEARSONIA AND BIGHEART.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 3:03 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT MON APR 30 2007

OKZ060-066-067-302130-
OKMULGEE OK-TULSA OK-WAGONER OK-
403 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE...WESTERN WAGONER AND SOUTHEASTERN TULSA

AT 403 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF HECTORVILLE...MOVING NORTH AT 25 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED NEAR BALD HILL...ALSO MOVING NORTH AT 25
MPH.

SOME LOCATIONSTHAT WILL BE AFFECTED BY THIS STORM
INCLUDE...LIBERTY...BALD HILL...HECTORVILLE...LEONARD...
BIXBY...JENKS...STONEBLUFF AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 3:44 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT MON APR 30 2007

OKZ066-302230-
OKMULGEE OK-
444 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 444 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF HENRYETTA...MOVING NORTH AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
OKMULGEE...HENRYETTA...DEWAR...SCHULTER...MORRIS...PRESTON...BALD
HILL...HECTORVILLE AND WILSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 89 km away, was scanning. The volume nearest the first event began at 21:49 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Okmulgee

When
April 30, 3:48 PM CST to 3:50 PM CST
Where
Okmulgee County, Henryetta
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.450, -95.980

Hail, Pittsburg

When
April 30, 6:29 PM CST
Where
Pittsburg County, 1 mi SE of Krebs
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.910, -95.707

Thunderstorm Wind, Choctaw

When
April 30, 6:30 PM CST
Where
Choctaw County, 1 mi W of Hugo
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.020, -95.537

Thunderstorm winds estimated at 70 miles an hour blew two trees down.

Hail, Pushmataha

When
April 30, 6:40 PM CST
Where
Pushmataha County, 2 mi NW of Rattan
Measured
0.75 in hail
Reported by
Public
Coordinates
34.220, -95.445

Hail, Choctaw

When
April 30, 7:40 PM CST
Where
Choctaw County, 1 mi N of Messer
Measured
0.88 in hail
Reported by
Public
Coordinates
34.094, -95.480

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26814, 26815, 26816, 26817, 26818.